Alert archive / New Mexico / Red Flag Warnings in 2022

Red Flag Warning 34, NWS Midland/Odessa, TX

April 30, 2022Culberson County, Texas; 4 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at Apr 30, 2022, 2:25 PM CDT for Culberson County, Texas; 4 counties in New Mexico. It took effect at May 1, 2022, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2022, 2:25 PM CDT (19:25 UTC)
In effect from
May 1, 2022, 1:00 PM CDT
Expired
May 1, 2022, 10:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Chaves County, NM, Eddy County, NM, Lincoln County, NM, Otero County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 121 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4305 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

058 
WWUS84 KMAF 301925
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
225 PM CDT Sat Apr 30 2022

NMZ116>118-TXZ270>273-011000-
/O.NEW.KMAF.FW.W.0034.220501T1800Z-220502T0300Z/
/O.NEW.KMAF.FW.A.0032.220502T1600Z-220503T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-
225 PM CDT Sat Apr 30 2022 /125 PM MDT Sat Apr 30 2022/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT TO 10 PM 
CDT /9 PM MDT/ SUNDAY FOR RELATIVE HUMIDITY OF 11% OR LESS, 20 FT
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE 
SACRAMENTO AND GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, 
AND CULBERSON COUNTY...

...FIRE WEATHER WATCH IN EFFECT FROM 11 AM CDT/10 AM MDT TO 10 PM
CDT/9 PM MDT MONDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT 
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND ADJACENT AREAS IN WEST TEXAS...

* AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, 
  Chaves Plains, Eddy Plains, Guadalupe Mountains Above 7000 
  Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 
  54 Corridor and Eastern Culberson County.

* TIMING...Warning, Sunday afternoon through Sunday evening.
  Watch, late Monday morning through Monday evening.

* WINDS...Warning, Southwest 20 to 30 mph with gusts up to 35 mph.
  Watch, West 30 to 40 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...7 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ119-TXZ059-060-067-274>278-011000-
/O.NEW.KMAF.FW.A.0032.220502T1600Z-220503T0300Z/
Lea-Loving-Winkler-Ward-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
225 PM CDT Sat Apr 30 2022 /125 PM MDT Sat Apr 30 2022/

...FIRE WEATHER WATCH IN EFFECT FROM 11 AM CDT/10 AM MDT TO 10 PM
CDT/9 PM MDT MONDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT 
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND ADJACENT AREAS IN WEST TEXAS...

* AFFECTED AREA...Loving, Winkler, Ward, Lea, Reeves County 
  Plains, Chinati Mountains, Marfa Plateau, Davis Mountains and 
  Davis Mountains Foothills.

* TIMING...late Monday morning through Monday evening.

* WINDS...West 20 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...6 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
697 
WWUS84 KMAF 010853
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
353 AM CDT Sun May 1 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE
HUMIDITY OF 15% OR LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH
TO VERY HIGH FIRE DANGER FOR THE GUADALUPE AND DELAWARE MOUNTAINS,
SACRAMENTO FOOTHILLS, CHAVEZ AND EDDY COUNTY PLAINS, AND MOST OF
CULBERSON COUNTY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20-FT
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO SOUTH TO LOWER BREWSTER COUNTY...

NMZ116>118-TXZ270>273-030300-
/O.CON.KMAF.FW.W.0034.220501T1800Z-220502T0300Z/
/O.CON.KMAF.FW.A.0032.220502T1600Z-220503T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-
353 AM CDT Sun May 1 2022 /253 AM MDT Sun May 1 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE
HUMIDITY OF 15% OR LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH
TO VERY HIGH FIRE DANGER...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20-FT
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER...

* AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, 
  Chaves Plains, Eddy Plains, Guadalupe Mountains Above 7000 
  Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 
  54 Corridor and Eastern Culberson County.

* TIMING...Warning...From 1 PM CDT /noon MDT/ this afternoon to 10
  PM CDT /9 PM MDT/ this evening.  Watch...From Monday evening
  through Monday evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks.  Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase 
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.  Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ119-TXZ059-060-067-274>278-030300-
/O.CON.KMAF.FW.A.0032.220502T1600Z-220503T0300Z/
Lea-Loving-Winkler-Ward-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
353 AM CDT Sun May 1 2022 /253 AM MDT Sun May 1 2022/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20-FT
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER...

* AFFECTED AREA...Loving, Winkler, Ward, Lea, Reeves County 
  Plains, Chinati Mountains, Marfa Plateau, Davis Mountains and 
  Davis Mountains Foothills.

* TIMING...From Monday morning through Monday evening.

* WINDS...West 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks.  Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.  Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

44
796 
WWUS84 KMAF 011854
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
154 PM CDT Sun May 1 2022

NMZ116>118-TXZ270>273-021000-
/O.CON.KMAF.FW.W.0034.000000T0000Z-220502T0300Z/
/O.CON.KMAF.FW.A.0032.220502T1600Z-220503T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-
154 PM CDT Sun May 1 2022 /1254 PM MDT Sun May 1 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE
HUMIDITY OF 15% OR LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH
TO VERY HIGH FIRE DANGER FOR THE GUADALUPE AND DELAWARE
MOUNTAINS, SACRAMENTO FOOTHILLS, CHAVEZ AND EDDY COUNTY PLAINS,
AND MOST OF CULBERSON COUNTY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20-
FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO SOUTH TO LOWER BREWSTER COUNTY...

* AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, 
  Chaves Plains, Eddy Plains, Guadalupe Mountains Above 7000 
  Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 
  54 Corridor and Eastern Culberson County.

* TIMING...Warning...From 1 PM CDT/noon MDT this afternoon to 10
  PM CDT/9 PM MDT this evening. Watch...From Monday morning 
  through Monday evening. 

* WINDS...Warning...Southwest 15 to 25 mph with gusts up to 30
  mph. Watch...West 20 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.  Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ119-TXZ059-060-067-274>278-021000-
/O.CON.KMAF.FW.A.0032.220502T1600Z-220503T0300Z/
Lea-Loving-Winkler-Ward-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
154 PM CDT Sun May 1 2022 /1254 PM MDT Sun May 1 2022/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20-
FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO SOUTH TO LOWER BREWSTER COUNTY...

* AFFECTED AREA...Loving, Winkler, Ward, Lea, Reeves County 
  Plains, Chinati Mountains, Marfa Plateau, Davis Mountains and 
  Davis Mountains Foothills.

* TIMING...From Monday morning through Monday evening.

* WINDS...West 15 to 25 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.  Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 30, 12:49 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 30, 12:49 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1249 PM CDT Sat Apr 30 2022

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1240 PM CDT Sat Apr 30 2022

Cold front blew through the area this morning with a gusty N wind.
By midday wind has veered around to E/NE and speeds beginning to
taper off. Wind should be E to SE by morning with low clouds
moving into the Permian Basin and SE NM... have added mention of
MVFR cigs at MAF and HOB. Good chance of storms tomorrow but have
not added yet as should be at end of TAF period or later.

&&

.SHORT TERM...
(Today through Sunday afternoon)
Issued at 340 AM CDT Sat Apr 30 2022

A cold front will progress through the northern two-thirds of
forecast area this morning with temps dipping a solid 5-10 degrees
cooler than what we experienced yesterday. A very temperate forecast
in store for Saturday as a modest pressure gradient pattern, dry air
aloft, and near-normal temperatures will create for quite a
beautiful Saturday areawide. Highs in the 80s will be common with
the warmest temps confined to the lower RGV where 90s will still be
in the forecast. Sunday will see a return of what we normally would
be accustomed to for spring in WTX and SE NM as the dryline is
forecast to push back west of the Pecos River valley and remain
stationary until later tomorrow afternoon. A shortwave trough will
press southeast through the Great Basin with a lead wave rotating
out of southern NM and into our neck of the woods late Sunday. This
will enhance the risk of thunderstorm development along and east of
the dryline where the airmass will be primed, as well as increasing
deep-layer shear thanks to the jet max associated with the lead
wave.

A slight risk via SPC is located over the Permian Basin down
to the Stockton Plateau with western edge bisecting the Pecos river
valley. General consensus will be large hail and strong winds as the
dominant impacts, especially further north where modest height-falls
and shear maximum will be co-located which would sustain stronger
updraft probability for any storm that initializes. Current guidance
indicates at least some widely-scattered convection developing
across the Upper Trans Pecos and northern Permian Basin, so it'll be
something to monitor closely. The good news in all this will be the
rainfall potential as modest airmass will allow for locally moderate
to heavy rainfall in areas impacted.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 340 AM CDT Sat Apr 30 2022

Sunday night, the dryline is forecast to be over the western
mountains, with severe convection along and east of this feature as
a shortwave moves through the region. As a mid-level jet passes to
the north, and a 45+kt LLJ develops, deep-layer shear will increase
to 100kts or better, especially over the north.  Optimal helicities
for tornadoes will be up in the Panhandle northward, but will be
high enough down here that a twister can't be ruled out.  Large hail
looks more likely, w/mid-level lapse rates 8-9C/km, as does damaging
winds, w/dcapes in excess of 1000 J/kg.  These parameters will
weaken as the evening wears on.  Needless to say, overnight lows
will be well above normal.

Monday, an upper trough will pass through the region, and leeside
troughing on the Front Range will induce westerly downslope winds,
increasing thicknesses and sending temperatures soaring into the 90s
most locations.  This will result in a return of widespread critical
fire weather.  See fire weather discussion below for more details.

Monday night, a cold front will attempt to backdoor the northeast
zones, shaving a few degrees off of Tuesday's highs there.
Elsewhere, temperatures should be similar to Monday's.  A secondary
trough will move into the central Rockies Tuesday, setting up
southwest flow aloft over West Texas and Southeast New Mexico.  A
weak dryline will set up over the eastern zones, and isolated
convection will be possible over the lower Trans Pecos.

Tuesday night, the dryline will retreat to mid-CWA as a LLJ advects
Gulf moisture back into the east.  Wednesday, the upper trough will
dig a little farther south and east, although long-range models are
in disagreement on timing/placement of this feature by then.  Large -
scale ascent ahead of this feature may initiate convection
along/east of the dryline Wednesday/Wednesday night, w/best chances
over the northeast zones.  Temperatures Wednesday should be similar
to Tuesday's.

A cold front will move into the area Wednesday night and Thursday,
but have little effect on Thursday's temperatures. The trough will
eject east Thursday/Thursday night, and weak ridging will begin
building into the regain Friday, ramping temperatures back into the
90s most locations.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               62  85  64  93 /   0  50  50   0
Carlsbad                 57  90  56  90 /   0  30  10   0
Dryden                   67  85  68  95 /   0  30  30   0
Fort Stockton            65  88  64  93 /   0  40  30   0
Guadalupe Pass           57  85  58  82 /   0  20   0   0
Hobbs                    55  84  58  89 /   0  50  30   0
Marfa                    49  87  50  87 /   0  30  10   0
Midland Intl Airport     61  85  64  92 /   0  50  40   0
Odessa                   62  84  65  92 /   0  50  40   0
Wink                     61  87  59  93 /   0  50  30   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...72
LONG TERM....44
AVIATION...72
Hazardous weather outlook, Apr 30, 3:35 AM CDT, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
335 AM CDT Sat Apr 30 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-010845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
335 AM CDT Sat Apr 30 2022 /235 AM MDT Sat Apr 30 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

A Rangeland Fire Danger Statement is in effect through early this
evening for elevated fire weather conditions over Southeast New
Mexico and most of West Texas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a slight risk of severe storms Sunday afternoon and
evening, mainly over the northern Permian Basin and Western Low
Rolling Plains.  Any severe storms that do develop will be
accompanied by large hail, damaging winds, and an isolated tornado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:25 PM CDTFire Weather WatchMAFBrewster, Culberson, Jeff Davis, Loving, Presidio, Reeves and 2 more38 hr

Nearby

Red Flag Warnings in New Mexico, 2022Red Flag Warnings in Texas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.